Hail, Ogle
- When
- April 25, 8:36 AM CST to 8:38 AM CST
- Where
- Ogle County, Polo
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.980, -89.580
Nickel size hail was reported along Division Street.
Severe storms developed across the northern Illinois on April 25th and produced mainly large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Severe storms developed across the northern Illinois on April 25th and produced mainly large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 25, 5:37 AM CST, 2 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 637 AM CDT FRI APR 25 2008 .DISCUSSION... 300 AM CDT THE WEATHER ACROSS THE LOCAL AREA WILL BE A REAL ROLLER COASTER RIDE FOR THE NEXT FEW DAYS. MAIN CONCERN FOR THE NEAR TERM WILL BE THUNDER POTENTIAL AND MAX TEMPS. RECENT SHIFTS HAVE BEEN BULLISH ON THUNDER POTENTIAL...AND JUSTIFIABLY SO WITH THE STRONG COLD FRONT OVER THE CENTRAL PLAINS AND ONGOING MCS ACTIVITY...BUT WILL KEEP THE EVENING SHIFT TREND OF ONLY GOING WITH CHANCE POPS FOR THE REMAINDER OF THE MORNING HOURS. THE CWA IS FIRMLY ENTRENCHED IN WARM SECTOR AIR...AND A CONVECTIVE CLUSTER ON THE NOSE OF A LOW LEVEL JET HAD THREATENED THE FAR NWRN SECTIONS OF THE CWA...BUT THE ORGANIZED CONVECTIVE ACTIVITY REMAINS NORTH OF THE WISCONSIN BORDER INVOF THE SURFACE WARM FRONT. WHILE ISOL TS WILL BE POSSIBLE THROUGH THE MORNING...FEEL THAT INCREASING CI BLOW-OFF FROM UPSTREAM CONVECTION WILL PUT A LID ON AVAILABLE SUNSHINE...AND WHEN COMBINED WITH LITTLE DIRECTIONAL SHEAR TO THE WIND PROFILE AND ONLY A VERY THIN CAPE PROFILE IN THE MODEL SOUNDING...FEEL THAT ORGANIZED TS POTENTIAL IS LIMITED. HOWEVER...LATER IN THE AFTERNOON AND EARLY EVENING...THE SFC COLD FRONT WILL CROSS THE CWA...INCREASING FORCING IN AN ENVIRONMENT OF LIMITED...BUT NOT INCONSEQUENTIAL INSTABILITY...SO ORGANIZED CONVECTIVE ACTIVITY WILL BE MORE LIKELY...SO WILL KEEP THE LIKELY POPS FOR THE AFTERNOON AND EVENING HOURS. POTENTIAL WARMTH WILL BE ANOTHER CONCERN TODAY. WITH STRONG WARM ADVECTION AHEAD OF THE COLD FRONT...WILL BRING 80 DEGREE MAX TEMPS INTO THE SRN PORTION OF THE CWA...BUT NRN LOCATIONS WILL LIKELY NOT BREAK THE 80 DEGREE BARRIER TODAY DUE TO EXCESSIVE CLOUD COVER. THE NEXT MAJOR FORECAST CONCERN WILL BE FOR THE WEEKEND AND HOW LOW TO DROP TEMPERATURES AND WILL THE ENVIRONMENT BE COLD ENOUGH FOR SNOW. YES...SNOW. THE MAIN FEATURE OF CONCERN WILL BE A SHORT WAVE DROPPING OUT OF THE NORTHERN ROCKIES SATURDAY EVENING. THIS FEATURE WILL HELP AMPLIFY THE LONG WAVE TROUGH DEVELOPING OVER THE CNTRL PLAINS...BUT THE MODELS DEVELOP SIGNIFICANT DIFFERENCES ON HOW THEY WANT TO HANDLE THIS FEATURE. THE NAM REPRESENTS THE LEAST AMPLIFIED SOLUTION AND TRACKS A CLOSED UPPER LOW THROUGH WISCONSIN BY 00Z MONDAY...WHILE AT THE SAME TIME...THE ECMWF CARVES OUT A DEEPER TROUGH...BRINGING SHORT WAVE ENERGY INTO NRN MISSOURI. THE GFS REPRESENTS A COMPROMISE SOLUTION IN DIGGING A DEEPER TROUGH...LIKE THE ECMWF...BUT IS A BIT MORE PROGRESSIVE...LIKE THE NAM. SO HAVE TRENDED TOWARD THE COMPROMISE GFS SOLUTION...WITH THE DEEPER TROUGH...BUT WOULD PREFER A SOLUTION THAT IS LESS PROGRESSIVE. THE TRENDS OF THE MODELS HAS BEEN TOO FAST AS OF LATE AND GIVEN THE HIGH AMPLITUDE PATTERN THAT HAS PERSISTED OVER THE CONUS...HAVE OPTED TO FOLLOW CLOSER TO THE GFS IDEAS...BUT WITH A SLOWER PROGRESSION TO THE PATTERN. UNFORTUNATELY...WHAT THIS ALL ADDS UP TO FOR THE SENSIBLE WEATHER FEATURES IS A COOL...WET WEEKEND...WITH NORTH CENTRAL ILLINOIS POSSIBLY SEEING SOME SNOW...OR AT THE VERY LEAST...A RAIN SNOW MIX. KREIN && .AVIATION... 637 AM CDT 1200 UTC TAFS...NOT MANY CHANGES MADE TO THE GOING SET OF TAFS. MAIN QUESTION MARK IN THE SHORT TERM IS HOW FAR SOUTH WILL THE OUTFLOW BOUNDARY MAKE IT IN NORTHERN ILLINOIS. IT CURRENTLY APPEARS AS THOUGH IT HAS BECOME HUNG UP FROM UGN SOUTHWEST TOWARD RPJ AND LIKELY WILL NOT MAKE IT DOWN TO ORD/DPA. THUNDERSTORM COMPLEX ACROSS EASTERN IOWA WILL CONTINUE ITS MARCH EASTWARD THIS MORNING BUT SHOULD WEAKEN AS THE LOW PRESSURE SYSTEM CURRENTLY IN NORTHEAST KANSAS LIFTS NORTHWARD. STILL LOOKS AS THOUGH SCATTERED THUNDERSTORMS SHOULD START DEVELOPING THIS AFTERNOON AND LAST THOUGH THE EVENING WITH THE BEST CHANCES COMING ALONG WITH THE COLD FRONT. AFTER THE COLD FRONT MOVES THROUGH LATE TONIGHT...THE PRECIP SHOULD END BUT MVFR CEILINGS WILL LIKELY BE LINGERING ALONG THE BACKSIDE OF THE LOW. HALBACH && .MARINE... 204 AM CDT A LOW PRESSURE SYSTEM OVER CENTRAL KANSAS WILL LIFT NORTHEAST INTO WESTERN WISCONSIN DURING THE DAY TODAY. AFTER A COLD FRONT COMES THROUGH THE LAKE TONIGHT...WINDS WILL PICK UP BEHIND IT WITH FREQUENT GUSTS UP INTO THE GALE FORCE RANGE THROUGH MOST OF SATURDAY. AS WE GET INTO SUNDAY...THE FORECAST BECOMES A BIT TRICKY. IT APPEARS AS THOUGH A LOW PRESSURE SYSTEM WILL DEVELOP ACROSS SOUTHERN ILLINOIS EARLY ON SUNDAY AND LIFT UP INTO MICHIGAN BY SUNDAY EVENING. HOW FAR NORTH THE LOW GOES AND HOW DEEP IT GETS IS STILL UP IN THE AIR AT THIS POINT...WITH SOME OF THE FORECAST MODELS SHOWING STRONG GALES...WHILE SOME OF THE OTHER OR SHOWING MUCH LIGHTER WINDS. WILL TRY NOT TO WANDER TOO FAR FROM PREVIOUS FORECAST...BUT SUNDAYS WINDS/WAVES INTO MONDAY WILL DEFINITELY NEED ADJUSTING AS WE GET CLOSER TO THE END OF THE WEEKEND. HALBACH && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 442 AM CDT FRI APR 25 2008 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 260945- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 442 AM CDT FRI APR 25 2008 /542 AM EDT FRI APR 25 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. PORTIONS OF THE FOX AND ROCK RIVERS WILL REMAIN IN FLOOD. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING ALONG AND AHEAD OF A STRONG COLD FRONT. THE FRONT IS EXPECTED TO CROSS INTO WESTERN ILLINOIS EARLY THIS AFTERNOON AND SWEEP EAST ACROSS THE AREA. THE PERIOD OF GREATEST THREAT WILL BE DURING THE LATE AFTERNOON FOR LOCATIONS WEST OF INTERSTATE 55 AND SPREADING INTO NORTHEASTERN ILLINOIS AND NORTHWESTERN INDIANA DURING THE EARLY EVENING HOURS. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PORTIONS OF THE FOX AND ROCK RIVERS WILL REMAIN IN FLOOD. TEMPERATURES ARE FORECAST TO FALL TO OR A BIT BELOW FREEZING ACROSS MUCH OF NORTH CENTRAL AND NORTHEAST ILLINOIS SUNDAY NIGHT AND AGAIN MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED FRIDAY AFTERNOON AND EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-260945- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 442 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY IN THE LATE AFTERNOON AND EVENING HOURS. SOME THUNDERSTORMS MAY BE SEVERE...PRODUCING LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE POSSIBLE TONIGHT FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-260945- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 442 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY OVER THE OPEN WATERS DURING THE LATE EVENING AND OVERNIGHT TONIGHT. SOUTHWEST GALES TO 35 KNOTS ARE EXPECTED TONIGHT IN ADVANCE OF A STRONG COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SOUTHWEST GALES WILL VEER WEST SATURDAY MORNING AS THE COLD FRONT MOVES ACROSS THE LAKE. GALES WILL SUBSIDE BY SATURDAY AFTERNOON. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO KREIN
The Quad Cities radar (KDVN), 93 km away, was scanning. The volume nearest the first event began at 14:35 UTC.
17 hail, 3 lightning, 1 heavy rain. Local standard time, as filed.
Nickel size hail was reported along Division Street.
A utility pole was damaged by a bolt of lightning.
A spotter reported 1.20 inches of rainfall in 35 minutes.
Golf ball size hail was reported near Mulford Road.
Golf ball size hail was reported in Long Point.
Golf ball size hail was reported near State and Mulford Roads.
Walnut size hail was reported at Brooke Road and 11th Street.
Walnut size hail was reported at Guilford and Perryville.
Golf ball size hail was reported on the east side of Rockford.
Penny size hail was reported at Rock Valley College.
Quarter size hail was reported at Rockford Airport.
Quarter size hail was at Broadway and 20th Street.
Quarter size hail was reported on the southeast side of Rockford.
Penny size hail was reported at Route 59 and Sterns Road.
Lightning struck a house on Circle Road and caused some smoke and charring in the house, as well as blowing a hole in part of the roof.
Several nickel to quarter size hail reports were received from Aurora. Hail damage was reported at a duplex on Johnston Drive near Jericho Road.
Lightning struck a house on Fenview Drive and blew out a four by four foot hole in the roof. The lightning also started a fire on the cedar shake roof. The fire was contained to the roof, but the house suffered water damage inside.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 87444, 87523, 87482, 87445, 87448, 87450, 87458, 87486, 87489, 87460, 87462, 87463, 87465, 87485, 87467, 87468, 87469, 87471, 87517, 87474, 87518.